Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 179, NWS St. Louis, MO

June 28, 2020Pike County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 28, 2020, 12:11 PM CDT for Pike County, Missouri; Calhoun County, Illinois. It took effect at Jun 29, 2020, 1:00 PM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jun 28, 2020, 12:11 PM CDT (17:11 UTC)
In effect from
Jun 29, 2020, 1:00 PM CDT
Expired
Jul 5, 2020, 8:27 PM CDT
In force
6 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Pike County, MO

The radar

The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Clarksville Lock and Dam 24 (CLKM7).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 28, 6:43 AM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jun 28, 6:43 AM CDT, 5 hours 28 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
643 AM CDT Sun Jun 28 2020

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 358 AM CDT Sun Jun 28 2020

Forecast remains rather challenging especially in the extended. For
the short term it will be a bit quieter. Some patchy dense fog has
developed over portions of northeast Missouri and west central
Illinois in the past hour, so added mention to this area through mid
morning, before visibilities improve. Still dealing with showers and
a few storms across the forecast area this morning, mainly along the
frontal boundary that will continue to lift northward as a warm
front. By late this afternoon the front should lift northeast of
forecast area with activity tapering off. Despite ensemble mean MU
CAPES maxing out between 2500 and 4000 J/kg along warm front, lack
of any upper level support and weak mid/upper flow does not point to
any notable organized severe threat should storms develop, but with
the strong instability could see a few strong to severe pulse storms
with primarily a wind threat between about 10 am and 2 pm today.
Otherwise, warm south winds will allow temperatures to warm up into
the upper 80s to mid 90s. These temperatures combined with dewpoints
in the low to mid 70s will create heat indices in the 95 to 105
degree range, so rather hot and humid.

By tonight, it will be warm and muggy with lows only in the 70s. In
the meantime, with upper level ridging building overhead and
squeezed between two cut off upper lows to the east and west, region
will remain in a rather hot and humid pattern. On Monday, an upper
level shortwave will slide northward along western edge of upper
ridge towards forecast area, so will have increasing mid and high
clouds with showers and storms developing as the day progresses with
best chances across southern portions of forecast area. High
temperatures will be in the upper 80s to mid 90s once again.

Byrd

.LONG TERM...  (Monday Night through Saturday)
Issued at 358 AM CDT Sun Jun 28 2020

Little change in the extended through next weekend as upper level
ridge remains anchored over region. Will see several rounds of
activity through the extended with the best chances of showers and
storms late Monday night through Tuesday and again on Wednesday.
Otherwise, hot and humid conditions will persist with highs in the
mid 80s to mid 90s.

Byrd
&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 634 AM CDT Sun Jun 28 2020

Patchy dense fog has developed over portions of northeast Missouri
and west central Illinois reducing visibilities and ceilings at
KUIN. Conditions will improve by 15z. Scattered showers and
storms will continue to lift northeastward this morning along and
north of a warm front. Any of the stronger storms will be capable
of reducing ceilings and visibilities to MVFR/possible IFR
conditions in brief downpours. Showers and storms will move out
by 18z. Otherwise, VFR flight conditions for remainder of the forecast
period. Light and variable winds will pickup from the south to
southwest.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     94  78  94  74 /  50  10  30  50
Quincy          89  74  90  71 /  50  10  30  40
Columbia        92  72  89  71 /  30  10  30  50
Jefferson City  93  72  91  71 /  20  10  30  50
Salem           89  73  92  73 /  70  10  40  50
Farmington      92  73  91  69 /  20  10  30  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 28, 4:05 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
405 AM CDT Sun Jun 28 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
405 AM CDT Sun Jun 28 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Chance of thunderstorms through mid afternoon. A few storms may be
strong to severe especially between 10 am and 2 pm with the main
threat being damaging winds to 60 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The chance for thunderstorms continues across parts of the area from
Monday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from late this morning through early
this afternoon.

Byrd

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:29 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois31 min
Jun 28, 12:11 PM CDTRiver Flood WarningLSXPike7 days
Jun 28, 9:35 AM CDTSevere Thunderstorm WarningLSXAdams, Brown25 min
Jun 28, 9:46 AM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike44 min

Nearby

River Flood Warnings in Missouri, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.